My Dog Ate Proin What Should I Do?
Has your dog eaten Proin? Are you worried he may get sick? Then you’ve come to the right place.
In this article, we’ll take a look at what Proin is and what could happen if your dog ate this. Let’s get started!
What is Proin?
Proin, also called phenylpropanolamine, is a medication used to treat urinary incontinence caused by poor muscle tone. This medication is used in dogs and cats. It comes in tablet or liquid form and acts quickly to improve symptoms.Check Price on Amazon
Proin also works on other smooth muscles in the body, including the heart, lungs, skin, kidneys, and the gastrointestinal system.
But what happens if your dog has too much of this medication?
Proin & Dogs
This medication is commonly prescribed to dogs, as mentioned above. However, there are times when our fur babies decide to have more medicine. They’ll chew the bottle to get at the pills. In that case, the dog will have an overdose of the Proin.
Because this medicine is absorbed quickly, symptoms of an overdose can come on quite quickly.
Symptoms of a Proin Overdose in Dogs
You may notice these symptoms if your dog has had too much Proin:
- Abnormal heart rate
- Central nervous system stimulation
- Cerebral hemorrhage
- Dilated pupils
- Fast heart rate
- Gastrointestinal upset
- High blood pressure
- Irregular heartbeat
- Muscle injury
- Memory loss
- Pale gums
There are many symptoms that could appear due to smooth muscles being found in many areas of the body.
If you know for sure or suspect your dog has eaten too many Proin pills, then call the vet immediately. Do not wait to see if symptoms develop. This is a life-threatening medical emergency.
Be sure to take the medication bottle with you so that the vet can see the dosing information.
Treatment of Proin Overdose in DogsCheck Price on Amazon
At the vet’s, they will do a complete physical exam of your dog. They’ll check his blood pressure, heart rate, oxygen levels, and more. The vet will also run lab work to check your dog’s blood and to see how the organs are functioning. The blood work will also show if the medication is still in your dog’s system.
The vet may also order x-rays to check your dog’s organs. They may also run an ECG to check your dog’s heart.
If there’s still medication in your dog’s system, the vet may induce vomiting and use a charcoal lavage to clean your dog’s system of the toxin. Your fur baby may also need an IV, which makes it easier to give fluids and other medications to treat your dog’s symptoms. It’s possible your canine companion will need to stay in the hospital for a few days until he’s stable.
The key to saving your dog’s life in this type of situation is to seek medical care as soon as possible. Dogs that receive the right care early have a good chance of making a full recovery.